MAUDE Adverse Event Report: ARTHREX, INC. SUTURE ANCHOR, CORKSCREW FT; SCREW, FIXATION, BONE

ARTHREX, INC. SUTURE ANCHOR, CORKSCREW FT; SCREW, FIXATION, BONE
Model Number SUTURE ANCHOR, CORKSCREW FT
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that two ar-1915ft-1, suture anchor corkscrew ft, were used for a brostöm repair in the fibula.Patient was a young male professional football player with hard bone quality.Although the correct steps were taken - cortex predrilling with k-wire which is included in the corkscrew package- both corkscrews broke off at the level of the screwdriver just above the corkscrew.Broken piece remains in patient.The surgery was finished successfully with a different device, part number ar-1915sf-1.It was not necessary to switch the surgical technique or do a second surgery.Update (b)(6), (b)(6) 2019: one screw is still half way inside patient.Surgeon had no means of taking it out again.The other screw was completely inside the bone and usable.The broken screw is fixed inside the fibula bone and stable.It will not move.A second anchor was used to complete the brostöm repair.

Brand Name
SUTURE ANCHOR, CORKSCREW FT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8587845
Report Number1220246-2019-01078
Device Sequence Number16553770
Product Code HWC
UDI-Device Identifier00888867022614
UDI-Public00888867022614
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K061863
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model NumberSUTURE ANCHOR, CORKSCREW FT
Device Catalogue NumberAR-1915FT-1
Device Lot Number10235891
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2019
Initial Report FDA Received Date05/07/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;